Propofol Induced Anaphylaxis-A Case Report
- *Corresponding Author:
- Machado H
Serviço de Anestesiologia
Centro Hospitalar do Porto
Largo Professor Abel Salazar, 4099-001 Porto, Portugal
Tel: 351 935848475
Email: [email protected]
Received Date: March 12, 2015; Accepted Date: April 17, 2015; Published Date: April 30, 2015
Citation: Mota AC, Pereira F, Guimaraes J, Neves E, Sa P, et al. (2015) Propofol Induced Anaphylaxis-A Case Report. J Allergy Ther 6:209. doi:10.4172/2155-6121.1000209
Copyright: © 2015 Mota AC, et al. This is an open-access article distributed under the terms of the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original author and source are credited.
Perioperative anaphylaxis is an important cause of anesthesia-related mortality and morbidity. The true incidence is unknown and is most likely under reported, but it is believed to be a rare event. Diagnosis can be challenging, particularly because the cause is difficult to identify as a number of drugs commonly used simultaneously can potentially be the cause and they can also mask its manifestations. We report a case of propofol-induced anaphylaxis during the induction of anesthesia in a 77 y-old woman proposed for an orthopedic procedure. The patient was thoroughly studied with immunoallergologic testing that proved that propofol was the underlying cause of this IgE-mediated anaphylactic event.